MAUDE Adverse Event Report: K2M, INC. POLYAXIAL SCREW; SIZE 5.5X40 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

K2M, INC. POLYAXIAL SCREW; SIZE 5.5X40 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 801-05540
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Injury (2348)
Date of Event 04/27/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that 3 distal mesa polyaxial screws, on the left side, migrated post-operatively.The patient underwent initial surgery for a type c spinal cord injury of l1-l2 and spine instability.Revision surgery has occurred.This report represents the third of three screws.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Functional, dimensional, and material analysis could not be performed as the device was not available.However, x-rays were reviewed and it was observed that three screws implanted at the distal end of the construct had pulled out of the bone.The subject screws were still engaged to the rod.Device and complaint history records were reviewed and no relevant manufacturing issues or similar complaints were identified.As the screws were not available for evaluation, the root cause could not be determined conclusively.Non-union may have contributed to the failure.Based on the radiological image, it could not be determined if fusion was achieved.Incidence of pseudoarthrosis could allow for dynamic motion within the construct, causing the implants to loosen from the bone.H3 other text : device not returned.

Brand Name
POLYAXIAL SCREW; SIZE 5.5X40 MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key10121299
Report Number3004774118-2020-00108
Device Sequence Number17011226
Product Code NKB
UDI-Device Identifier10888857135574
UDI-Public10888857135574
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K141873
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number801-05540
Device Catalogue Number801-05540
Device Lot NumberGYBK
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/08/2020
Supplement Date Received by Manufacturer09/28/2020
Initial Report FDA Received Date06/04/2020
Supplement Report FDA Received Date10/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;